Alert archive / Oklahoma / Flash Flood Warnings in 2022

Flash Flood Warning 17, NWS Tulsa, OK

May 13, 2022Creek County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at May 13, 2022, 11:43 AM CDT for Creek County, Okmulgee County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2022, 11:43 AM CDT (16:43 UTC)
Expired
May 13, 2022, 2:36 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Creek County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2026 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

297 
WGUS54 KTSA 131643
FFWTSA
OKC037-111-132045-
/O.NEW.KTSA.FF.W.0017.220513T1643Z-220513T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1143 AM CDT Fri May 13 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Southwestern Creek County in northeastern Oklahoma...
  Northwestern Okmulgee County in northeastern Oklahoma...

* Until 345 PM CDT.

* At 1142 AM CDT, Doppler radar indicated a persistent band of 
  training thunderstorms producing heavy rain across the warned 
  area. Radar estimated rain rates between 1 and 2 inches per hour. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that may experience flooding include...
  Okmulgee...                       Beggs...
  Slick...                          Preston...
  Okmulgee State Park...            Liberty...
  Hectorville...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3565 9662 3585 9619 3585 9577 3555 9609
      3555 9619 3564 9619 3564 9662

FLASH FLOOD...RADAR INDICATED

$$
2 follow-up statements
232 
WGUS74 KTSA 131837
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
137 PM CDT Fri May 13 2022

OKC037-131845-
/O.CAN.KTSA.FF.W.0017.000000T0000Z-220513T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Creek OK-
137 PM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN CREEK COUNTY IS
CANCELLED...

Flooding is no longer expected to pose a threat.

LAT...LON 3585 9600 3585 9577 3555 9609 3555 9619
      3571 9619

$$

OKC111-132045-
/O.CON.KTSA.FF.W.0017.000000T0000Z-220513T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
137 PM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN OKMULGEE COUNTY...

At 135 PM CDT, Doppler radar indicates that at least brief heavy 
rain remains possible across the warned area. Flash flooding 
may be ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that may experience flooding include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Liberty...                        Hectorville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3585 9600 3585 9577 3555 9609 3555 9619
      3571 9619

FLASH FLOOD...RADAR INDICATED

$$
256 
WGUS74 KTSA 131936
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
236 PM CDT Fri May 13 2022

OKC111-131944-
/O.CAN.KTSA.FF.W.0017.000000T0000Z-220513T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okmulgee OK-
236 PM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING FOR NORTHWESTERN OKMULGEE COUNTY IS
CANCELLED...

The heavy rain has ended. However, radar estimates between 3 and 5 
inches of rain has fallen across central Okmulgee county and 
flooding of low lying areas, creeks and streams will likely continue 
for several more hours. An areal flood warning is now in effect for 
this region.

LAT...LON 3585 9600 3585 9577 3555 9609 3555 9619
      3571 9619

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 13, 11:06 AM CDT, 37 minutes earlier.

Area forecast discussion, May 13, 11:06 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1106 AM CDT Fri May 13 2022

...New SHORT TERM...

.SHORT TERM...
(The rest of today)
Issued at 1106 AM CDT Fri May 13 2022

Updates to PoPs/thunder probs/temps etc made to the grids to
account for overachieving band of elevated convection that
continues to refire over central OK. Locally heavy rainfall has
occurred with training storms this morning, necessitating some
warnings. Assuming CAMs are even close to handling the current
situation (big assumption), coverage of elevated convection should
wane during the afternoon, though some isolated development is
possible farther east into AR. Expect more updates to the forecast
later. Focus then turns to the stalled front to our W and N for
potential late afternoon/early evening strong to severe storm
development.

&&

.LONG TERM...
(Tonight through Thursday)
Issued at 352 AM CDT Fri May 13 2022

Additional thunderstorms will form late this afternoon across
southern Kansas along an approaching cold front. These storms may
move southeast into our area this evening with some severe
weather threat before weakening during the overnight hours.

Saturday looks quiet, with above normal temperatures continuing
despite the cold frontal passage tonight. A few storms may drift
southeast from the high plains into our area Saturday evening and
overnight, but the chances appear low at this time. A better
chance of showers and storms, possibly severe, will occur Sunday
afternoon and evening as another cold front sweeps across the
area.

This frontal boundary will lift back north as a warm front late
Monday into Tuesday, with a few showers and storms potentially
developing to its north late Monday night into Tuesday morning.
These would mainly affect parts of far northeast Oklahoma and far
northwest Arkansas if they develop.

Hot weather will be the rule for much of next week, with
temperatures continuing to run several degrees above the seasonal
averages. Rain chances will be very low after Tuesday.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Fri May 13 2022

Scattered showers and storms will affect E OK sites through mid
morning before gradually dissipating. Cigs are expected to remain
VFR through much of the period except for possibly in a heavier
thunderstorm where lower vsbys will be likely as well. Later today
and tonight, more showers and storms are expected to develop
along a weak cold front with MVFR/IFR conditions possible within
any thunderstorms. Otherwise, VFR conditions are expected with
light winds for the remainder of the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  64  89  66 /  60  40  10  20
FSM   90  66  91  67 /  20  20  10  20
MLC   88  64  90  66 /  40  30   0  10
BVO   85  61  88  63 /  50  40  10  20
FYV   87  61  87  62 /  30  30  10  20
BYV   87  63  86  62 /  30  30  10  20
MKO   87  64  88  65 /  50  30   0  20
MIO   85  63  87  63 /  60  40  10  20
F10   87  64  88  65 /  80  30   0  20
HHW   89  65  91  65 /  10  20  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....05
AVIATION...04
Hazardous weather outlook, May 13, 5:17 AM CDT, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 AM CDT Fri May 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 AM CDT Fri May 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms early this morning will pose a marginal
severe weather threat, with hail being the main concern. These
storms will gradually diminish later this morning into early
afternoon.

An isolated severe storm will be possible this afternoon along any
residual boundaries left over from the morning storms. The better
severe weather potential will hold off until this evening as
scattered thunderstorms develop along a cold front that will mvoe
southeast across the area. Large hail and damaging winds will be
possible with the strongest storms. Locally heavy rainfall may
also occur.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY and THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Low thunderstorm chances exist Saturday night, with better storm
chances Sunday afternoon and evening as another cold front moves
across the area. Storm chances will increase again late Monday
night and early Tuesday, mainly across parts of northeast Oklahoma
and northwest Arkansas, as a warm front lifts north across the
area. Any of these storms Saturday night through early Tuesday
will have the potential to become severe.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 13, 9:15 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
915 AM CDT Fri May 13 2022

OKZ060-064-066-131445-
Tulsa OK-Okmulgee OK-Creek OK-
915 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southeastern Creek,
northwestern Okmulgee and south central Tulsa Counties through 945 AM
CDT...

At 914 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
north of Slick, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Sapulpa...                        Jenks...
Glenpool...                       Kiefer...
Mounds...                         Kellyville...
Slick...                          Liberty...

This includes Interstate 44 between mile markers 193 and 215.

A 54 mph wind gust was reported at the Bristow Oklahoma Mesonet
weather station 4 miles southeast of Bristow at 9:05 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3572 9625 3585 9638 3608 9609 3587 9589
TIME...MOT...LOC 1414Z 231DEG 25KT 3584 9624

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, May 13, 9:44 AM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 AM CDT Fri May 13 2022

OKZ064-131515-
Creek OK-
944 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southwestern Creek
County through 1015 AM CDT...

At 944 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Depew, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Bristow...                        Depew...
Slick...

This includes Interstate 44 between mile markers 180 and 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3601 9634 3586 9619 3577 9619 3565 9645
      3579 9659
TIME...MOT...LOC 1444Z 231DEG 15KT 3577 9645

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 10:08 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1008 AM CDT Fri May 13 2022

OKZ065-131545-
Okfuskee OK-
1008 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of central Okfuskee
County through 1045 AM CDT...

At 1007 AM CDT, Doppler radar indicated a strong thunderstorm near
Castle, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Bearden...
Castle...                         Clearview...

This includes Interstate 40 in Oklahoma between mile markers 212 and
230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 9650 3562 9623 3543 9611 3531 9640
      3538 9644 3546 9644 3546 9647 3545 9648
TIME...MOT...LOC 1507Z 236DEG 21KT 3543 9638

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, May 13, 10:11 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1011 AM CDT Fri May 13 2022

OKZ060-064-131545-
Tulsa OK-Creek OK-
1011 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northeastern Creek
and central Tulsa Counties through 1045 AM CDT...

At 1011 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northwest of Sapulpa, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Sapulpa...
Jenks...                          Glenpool...
Catoosa...                        Kellyville...
Jenks Riverside Airport...        Tulsa International Airport...
Turley...                         Gray...

This includes Interstate 44 between mile markers 204 and 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 9614 3616 9600 3622 9600 3630 9581
      3616 9581 3616 9576 3604 9576 3592 9621
      3609 9630
TIME...MOT...LOC 1511Z 246DEG 23KT 3604 9618

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 10:22 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1022 AM CDT Fri May 13 2022

OKZ064-065-131545-
Okfuskee OK-Creek OK-
1022 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of southwestern Creek
and northwestern Okfuskee Counties through 1045 AM CDT...

At 1022 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Welty, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okfuskee...                       Slick...
Welty...                          Mason...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9621 3583 9619 3559 9619 3551 9651
      3568 9660
TIME...MOT...LOC 1522Z 246DEG 23KT 3563 9647

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, May 13, 11:20 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1120 AM CDT Fri May 13 2022

OKZ066-131645-
Okmulgee OK-
1120 AM CDT Fri May 13 2022

...A strong thunderstorm will impact portions of northwestern
Okmulgee County through 1145 AM CDT...

At 1120 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Okmulgee State Park, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Okmulgee...                       Beggs...
Preston...                        Okmulgee State Park...
Liberty...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3586 9601 3575 9585 3558 9610 3565 9619
TIME...MOT...LOC 1620Z 226DEG 25KT 3566 9609

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 4:09 AM CDTSpecial Weather StatementTSARogers36 min
May 13, 4:28 AM CDTSpecial Weather StatementTSATulsa32 min
May 13, 4:31 AM CDTSpecial Weather StatementTSAOkmulgee29 min
May 13, 6:30 AM CDTSpecial Weather StatementTSAOkmulgee30 min
May 13, 6:35 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
May 13, 7:16 AM CDTFlash Flood WarningTSAOkmulgee3 hr
May 13, 7:21 AM CDTSpecial Weather StatementTSAOkmulgee24 min
May 13, 7:27 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee33 min
May 13, 8:38 AM CDTSpecial Weather StatementTSAOkmulgee37 min
May 13, 8:52 AM CDTAreal Flood AdvisoryTSAOkfuskee3 hr
May 13, 8:55 AM CDTSpecial Weather StatementTSACreek35 min
May 13, 9:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 9:15 AM CDTSpecial Weather StatementTSACreek30 min
May 13, 9:44 AM CDTSpecial Weather StatementTSACreek31 min
May 13, 10:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
May 13, 10:11 AM CDTSpecial Weather StatementTSATulsa34 min
May 13, 10:22 AM CDTSpecial Weather StatementTSACreek23 min
May 13, 10:28 AM CDTFlash Flood WarningTSAOkfuskee4 hr
May 13, 11:20 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 13, 11:27 AM CDTSevere Thunderstorm WarningTSAOkmulgee33 min
May 13, 2:25 PM CDTAreal Flood WarningTSAOkfuskee, Okmulgee12 hr
May 13, 2:31 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 13, 2:39 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee51 min

Nearby

Flash Flood Warnings in Oklahoma, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.